# SDR WI5R2021021600001

- Difficulty date: February 15, 2021
- Submitted: February 16, 2021
- Operation: General aviation
- Aircraft: N520TM
- Make and model: Beech 400A
- Aircraft serial: 0284
- Aircraft time: 12,171 hours, 9,896 cycles
- Engine: Wilint FJ443A
- Engine time: 3,639 hours, 2,732 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 115561
- Condition: Separated
- Location: Engine
- Part time: 3,639 hours, 2,732 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FLIGHT CREW REPORTED THAT DURING CRUISE FLIGHT AT FL410, RIGHT-HAND ENGINE SERIAL NUMBER 252736 EXHIBITED AN UNUSUAL NOISE ANOMALY ACCOMPANIED BY RISE IN INTER-TURBINE TEMPERATURE, VIBRATION, AND BLEED ODOR IN THE COCKPIT.  AS A PRECAUTIONARY MEASURE, THE FLIGHT CREW SHUT DOWN THE RIGHT-HAND ENGINE.  AIRCRAFT LANDED WITHOUT INCIDENT.  EXTERNAL VISUAL INSPECTION REVEALED DAMAGE TO 2ND STAGE LOW-PRESSURE TURBINE(LPT) BLADES.  DUE TO THIS FINDING, THE ENGINE WAS REMOVED FROM THE AIRCRAFT AND SHIPPED TO THE REPAIR STATION FOR DISASSEMBLY AND ENGINEERING EVALUATION.  ENGINEERING EVALUATION DETERMINED THE CAUSE OF THE IN-FLIGHT ANOMALIES AND DAMAGE TO 2ND LPT BLADES WAS PARTIAL LIBERATION OF ONE 1ST-STAGE LPT BLADE.  ADJACENT STATIC ENGINE COMPONENTS AND THE DOWNSTREAM ROTATING COMPONENT (2ND LPT ROTOR) EXHIBITED SECONDARY DAMAGE FROM THE 1ST LPT BLADE ANOMALY.  SUBJECT 1ST LPT BLADE WAS ORIGINAL TO THE ENGINE.
